Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Infinite games with imperfect information


Author: Michael Orkin
Journal: Trans. Amer. Math. Soc. 171 (1972), 501-507
MSC: Primary 90D05
DOI: https://doi.org/10.1090/S0002-9947-1972-0312916-2
MathSciNet review: 0312916
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an infinite, two person zero sum game played as follows: On the $ n$th move, players $ A,B$ select privately from fixed finite sets, $ {A_n},{B_n}$, the result of their selections being made known before the next selection is made. After an infinite number of selections, a point in the associated sequence space, $ \Omega $, is produced upon which $ B$ pays $ A$ an amount determined by a payoff function defined on $ \Omega $. In this paper we extend a result of Blackwell and show that if the payoff function is the indicator function of a set in the Boolean algebra generated by the $ {G_\delta }$'s (with respect to a natural topology on $ \Omega $) then the game in question has a value.


References [Enhancements On Off] (What's this?)

  • [1] D. Blackwell, Infinite $ {G_\delta }$-games with imperfect information, Zastos. Mat. 10 (1969), 99-101. MR 39 #5158. MR 0243837 (39:5158)
  • [2] D. Blackwell and T. S. Ferguson, The big match, Ann. Math. Statist. 39 (1968), 159-163. MR 36 #6211. MR 0223162 (36:6211)
  • [3] D. Gale and F. M. Stewart, Infinite games with perfect information, Contributions to the Theory of Games, vol. 2, Ann. of Math. Studies, no. 28, Princeton Univ. Press, Princeton, N. J., 1953, pp. 245-266. MR 14, 999. MR 0054922 (14:999b)
  • [4] J. Neveu, Bases mathématiques du calcul des probabilités, Masson, Paris, 1964; English transl., Holden-Day, San Francisco, Calif., 1965. MR 33 #6659; #6660. MR 0198504 (33:6659)
  • [5] L. S. Shapley, Stochastic games, Proc. Nat. Acad. Sci. U. S. A. 39 (1953), 1095-1100. MR 15, 887. MR 0061807 (15:887g)
  • [6] M. Sion, On general minimax theorems, Pacific J. Math. 8 (1958), 171-176. MR 20 #3506. MR 0097026 (20:3506)
  • [7] P. Wolfe, The strict determinateness of certain infinite games, Pacific J. Math. 5 (1955), 841-847. MR 17, 506. MR 0073909 (17:506f)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 90D05

Retrieve articles in all journals with MSC: 90D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0312916-2
Keywords: Infinite games, imperfect information, two person zero sum game, lower value, payoff function, Baire function
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society